6 weeks today, post ablation

Hi all,

Thought I would check in and let you all know how I'm getting on as it's been six weeks to the day since my ablation.

As per my EP's instructions, I came off the bisoprolol today and can't believe how much more energy I have. I feel great and might even venture out for a jog later :)

Heart rate is still a lot higher than it used to be - 80 - 90 bpm usually. Does that lower over time it is that my norm now?

All in all though I have had next to no unpleasant after effects from the op. Nothing more than a few skipped or double beats for about a week after.

If anyone is considering having an ablation then I say go for it. I'm certainly glad I did as I now feel like I've got my life back :)

12 Replies

  • My HR was similar and eventually came down Joebob. Think it took about 8 months.

    Well done joining the post ablation crew.

  • It's such a good feeling to give up any medication.

    My heart rate went up post ablation and came down gradually but has never gone back to where it was - which, actually, was a bit slow, although I never found it to be a problem.

  • Congrats joebob. As someone who has one looming, nice to hear positive news.

  • I am 10 weeks post ablation and also doing great. Off all meds. Down gym regularly.

    I too have fast heart rate 85-100 on average but put it down to no medicinal products slowing and steadying the heart any more as well as post op healing.

    Still have ectopics but was aware those would remain and presume I can use pill in pocket if they are too annoying.

    Wished I had done it sooner ☺

  • So pleased your ablation has proved good. I am 2.5. weeks post ablation and, like you, I feel I have got my life back. My heart rate is much higher than it has ever been but I do feel great! I went 'cold turkey' after the procedure and stopped metoprolol and Flecanaide straight away (consultant gave me the choice). I wasn't sure it was the right decision at the time because I had a full-on migraine for about 48 hours from day 2. But now I feel it was worth it as I feel better than I have felt in months (even years) of taking the drugs. Just hoping and praying for it to last.

  • I had migraines too. But it's actually a side effect of the procedure and not the medication. Something to do with piercing the wall between the chambers in the heart!

  • Hi there,

    And many congratulations on being post ablation. I'm three months down the line from mine and (touch wood) doing fine. Yes, my pulse rate has raised and is similar to yours which, from what I've gleaned from this website, is normal.

    The only problem I had was a reaction to coming off beta blockers (Sotalol) three weeks ago as I suffered from anxiety and unexpected periods of very rapid heartbeats. Luckily, those have now subsided. I hope things continue to go well for you.

  • Hi Joe,

    Well Done! Very pleased that you are doing so well.

    Best Wishes


  • I might have spoken (typed) too soon. I've been getting some chest pains today and my resting heart rate is up to 100.

    Back on the bisoprolol again and I will call my EP tomorrow. Maybe I need to give it longer or maybe reduce the dosage slower?


  • I was told by both my EP and my GP that normally Bisoprolol should be adjusted by 1.25mg every 4 weeks.

  • Hi Joe,

    Sorry to hear this news, remember it is only six weeks since your procedure, your heart is still healing. Makes sense to get back on the bisoprolol.

    See what your EP says tomorrow.

    Best Wishes


  • I've just spoken with my EP and he said it's most likely just a side effect from coming off the bisoprolol too quickly as I've been taking it for a long time. I'm going to half the dose for two weeks and then come off and see how I get on :)

You may also like...